Medindia

X

Cause of Anesthesia-associated Seizures Discovered

by Sheela Philomena on  November 27, 2012 at 12:18 PM Research News   - G J E 4
Molecular mechanisms that underlie the cause of anesthesia-associated seizures have been identified by scientists. The study results have been published in the Journal of Clinical Investigation.
 Cause of Anesthesia-associated Seizures Discovered
Cause of Anesthesia-associated Seizures Discovered
Advertisement

By studying antifibrinolytics in mice, Orser and colleagues found that the drugs inhibited the activity of glycine receptors in the brain, leading to seizures. Seizures could be prevented by co-treatment with the general anesthetic isoflurane. This study explains the causes of and proposes treatment for antifibrinolytic-induced seizures. In a companion commentary, Debra Schwinn of the University of Washington reviews the connection between seizures and antifibrinolytic drugs.

Advertisement
Source: Eurekalert
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All